Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A property of compact operators

Author: Herbert Kamowitz
Journal: Proc. Amer. Math. Soc. 91 (1984), 231-236
MSC: Primary 47B38; Secondary 46E99
MathSciNet review: 740177
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note it is shown that if $ T$ is a compact linear operator on a wide class of Banach spaces of the form $ C(S)$, compact $ S$, or $ {L^1}(S,\Sigma ,\mu )$, then $ \left\Vert {I + T} \right\Vert = 1 + \left\Vert T \right\Vert$. This generalizes similar theorems for the spaces $ C\left[ {0,1} \right]$ and $ {L^1}(0,1)$.

References [Enhancements On Off] (What's this?)

  • [1] V. F. Babinko and S. A. Picugov, On a property of compact operators on the space of integrable functions, Ukrain Mat. Z. 33 (1981), 491-492. MR 627725 (82m:47018)
  • [2] I. K. Daugavet, A property of completely continuous functions on the space $ C$, Uspehi Mat. Nauk 18 (1963), 157-158. MR 0157225 (28:461)
  • [3] N. Dunford and J. T. Schwartz, Linear operators. Part I, Interscience, New York, 1958.
  • [4] C. A. Hayes and C. Y. Pauc, Derivation and martingales, Springer-Verlag, Berlin and New York, 1970.
  • [5] G. E. Shilov and B. L. Gurevich, Integral, measure and derivation: a unified approach (translated by R. A. Silverman), Prentice-Hall, Englewood Cliffs, N.J., 1966. MR 0194571 (33:2781)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 46E99

Retrieve articles in all journals with MSC: 47B38, 46E99

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society